MAUDE Adverse Event Report: SYNTHES GMBH SPEED DRILL KIT WITH 2.65MM DRILL BIT; KIT, SURGICAL INSTRUMENT, DISPOSABLE

SYNTHES GMBH SPEED DRILL KIT WITH 2.65MM DRILL BIT; KIT, SURGICAL INSTRUMENT, DISPOSABLE
Model Number DK-265
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a j&j sales representative.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during an unknown procedure on (b)(6) 2020, the drill broke.The procedure was completed successfully with a new item.No patient consequences reported.This report is for one (1) speed drill kit with 2.65mm drill bit.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d11: additional concomitant device reported h6: investigation summary: complaint is confirmed as we are able to confirm complaint description, as it's visible that the drill bit tip section is broken at the fluted section and that the inserter-tool is cracked, based on the received pictures.Product was not returned therefore no further investigation possible.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available (information or/and material), the investigation will be updated as applicable.H3, h4, h6: device history lot part number:dk-265c.Synthes lot number: mdk200066.Supplier lot number: n/a.Release to warehouse date: 02oct2020.Expiration date: n/a.Supplier: millstone medical.No ncrs were generated during production.Device history batch null, device history review review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPEED DRILL KIT WITH 2.65MM DRILL BIT
Common Device Name
KIT, SURGICAL INSTRUMENT, DISPOSABLE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11091010
Report Number8030965-2020-10024
Device Sequence Number3698702
Product Code HTW
UDI-Device Identifier00810633020302
UDI-Public(01)00810633020302
Combination Product (Y/N)N
Initial Reporter CountryLU
PMA/510(K) Number
K142292
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDK-265
Device Catalogue NumberDK-265
Device Lot NumberMDK200066
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/02/2020
Supplement Date Received by Manufacturer01/26/2021
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date02/11/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - DRILL BITS: TRAUMA